Alert archive / Michigan / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 36, NWS Detroit, MI

July 7, 2021Saint Clair County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 7, 2021, 4:15 PM EDT for Saint Clair County, Michigan. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2021, 4:15 PM EDT (20:15 UTC)
Expired
Jul 7, 2021, 4:45 PM EDT
In force
30 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Saint Clair County, MI

The radar

The Detroit radar (KDTX), 70 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:30 PM EDTTSTM WND DMG5 Wnw Algonac, MIREPORTS OF WIRES DOWN.
Jul 7, 4:43 PM EDTTSTM WND DMG4 Nne Algonac, MIREPORTS OF WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 1:31 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1092 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1092 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

361 
WUUS53 KDTX 072015
SVRDTX
MIC147-072045-
/O.NEW.KDTX.SV.W.0036.210707T2015Z-210707T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
415 PM EDT Wed Jul 7 2021

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Southeastern St. Clair County in southeastern Michigan...

* Until 445 PM EDT.

* At 413 PM EDT, a severe thunderstorm was located near Harsens
  Island, or 7 miles southwest of Algonac, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Algonac around 425 PM EDT.

Other locations impacted by this severe thunderstorm include
Anchorville, Pearl Beach, Adair and Fair Haven.

Additional thunderstorms may also strengthen and impact areas from 
Fair Haven to Marine City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4267 8251 4261 8252 4257 8257 4255 8259
      4256 8263 4255 8266 4267 8273 4267 8271
      4269 8271 4271 8273 4280 8273 4281 8248
      4275 8247
TIME...MOT...LOC 2013Z 264DEG 43KT 4257 8267 

HAIL...1.00IN
WIND...60MPH
 
$$

DG
2 follow-up statements
067 
WWUS53 KDTX 072026
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
426 PM EDT Wed Jul 7 2021

MIC147-072045-
/O.CON.KDTX.SV.W.0036.000000T0000Z-210707T2045Z/
St. Clair MI-
426 PM EDT Wed Jul 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN ST. CLAIR COUNTY...

At 426 PM EDT, a severe thunderstorm was located near Algonac, moving
east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern St. Clair County, including the following locations...
Anchorville, Pearl Beach and Fair Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4261 8252 4259 8255 4255 8259 4256 8263
      4255 8266 4267 8273 4267 8271 4269 8271
      4271 8273 4267 8251
TIME...MOT...LOC 2026Z 264DEG 43KT 4259 8246 

HAIL...1.00IN
WIND...60MPH
 
$$

IRL
133 
WWUS53 KDTX 072039
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
439 PM EDT Wed Jul 7 2021

MIC147-072049-
/O.EXP.KDTX.SV.W.0036.000000T0000Z-210707T2045Z/
St. Clair MI-
439 PM EDT Wed Jul 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR COUNTY
WILL EXPIRE AT 445 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Michigan.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Detroit/Pontiac.

LAT...LON 4261 8252 4259 8255 4255 8259 4256 8263
      4255 8266 4267 8273 4267 8271 4269 8271
      4271 8273 4267 8251
TIME...MOT...LOC 2039Z 264DEG 43KT 4260 8230 

$$

IRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:45 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 7, 3:45 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
345 PM EDT Wed Jul 7 2021

.DISCUSSION...

Severe weather remains a concern through this evening. See the
morning update forecast discussion below for greater details. A
Severe Thunderstorm Watch remains in effect for counties along and
south of the I-69 corridor through 9 pm this evening. Damaging wind
gusts up to 65 mph and localized flooding of urban areas, especially
across the greater Detroit Metro region, continue to be the main
threats. A secondary threat for hail and even a tornado or two will
also be possible. Will hold off on a Flash Flood Watch, given the
anticipated isolated nature for flash flooding with the dependence on
repeated thunderstorms over the same area. The susceptible areas of
the greater Detroit Metro region will remain the most likely area
where a shorter fused Flash Flood Warning or Urban and Small Stream
Advisory may be needed this afternoon/evening.

Chances for rainfall continue throughout tonight as the mid/upper
level trough axis swings into the Central Great Lakes. Approach of
this trough should help move the surface boundary towards far lower
Michigan by tomorrow morning. A surface low will develop along this
frontal boundary and ride northeastward through southeast Michigan
during the morning/afternoon hours. Expecting continued chances for
rainfall during much of tonight across much of southeast Michigan
into the afternoon with another chance of thunderstorms. If some
instability can build again across southeast portions of the CWA,
then some strong and isolated severe storms may be possible again on
Thursday.

Secondary shortwave will help drive the deeper moisture out of
southeast Michigan Thursday night into early Friday, but will
maintain a slight chances for showers with given the chance for a
little moisture boost from Lake Huron and lingering 850-700 mb
theta-e trough to our west.

Uncertainty with the weekend rain chances, but most of the area
should remain dry as northwest flow and a surface high pressure help
push greater moisture further south. Will maintain low chances for
now until there is greater consensus with the track of the next
system, which could track northeastward into lower/central Michigan
instead of staying to the south. High temperatures are expected to
cool down into the 70s for the weekend.

&&

.MARINE...

Northeasterly flow will continue as high pressure to the north moves
east and low pressure moves across the southern Great Lakes region.
Onshore wave action in the wake of northeasterly flow will allow
building wave heights, in which a combination of these wind and wave
conditions may be hazardous to small crafts this afternoon and into
early Thursday, with small craft advisories currently in effect.
Rain/thunderstorm chances will also continue in the late Wednesday and
Thursday time frame as the low slowly moves eastward.  Conditions
begin to improve Friday as a ridge of high pressure works in over
the region.

&&

.HYDROLOGY...

Plenty of moisture across southeast Michigan today with a good
degree of instability will result in a heavy rain threat through
this evening. Areas with the greatest chance to receive the higher
rainfall totals from repeated thunderstorms will be areas along and
south of I-69 corridor. There is potential for localized rainfall
amounts of 1 to 3 inches through this evening resulting in flash
flooding in urban locations, especially across the greater Detroit
Metro area. Overall basin average rainfall is expected to hold in
the half inch to one inch range, thus widespread flooding is not
anticipated. Will handle any flooding issues with shorter fused
Flash Flood Warnings where needed given the scattered nature of
today's activity. Rainfall continues tonight and tomorrow with basin
average rainfall of a half inch or less. Will pay close attention on
where heavy rainfall occurs today, as any continued heavy rainfall
in certain urban areas tonight and tomorrow could exacerbate any
flooding issues if they arise today.

&&

.PREV DISCUSSION...
Issued at 204 PM EDT Wed Jul 7 2021

AVIATION...

The frontal boundary has drifted south this morning and now lies
just south of the I69 corridor. Convection has begun all across the
area with heavier concentration expected south of the front (PTK,
DTW, DET, YIP) this afternoon where the airmass is more unstable.
Will go with a tempo for TS for the first few hours as coverage
looks adequate already with an expected increase over the next
couple hours. Attention then turns toward the stratus/fog across Mid
MI that is expected to build southward as winds flip to the north
behind the front. Light showers or drizzle will be possible through
most of the night with this trapped low level moisture and a weak
low rippling along the front. Another period of thunderstorms will
be possible early Thursday morning as a cold front then sweeps
through the area.

For DTW...Storm coverage will increase through the afternoon across
the area. Currently watching a cluster of storms entering Southern
MI which will lift northeast toward DTW by around 19Z. Will tempo
this early cluster and then amend for any additional storms through
the evening. Another round of storms will be possible early Thursday
with a cold frontal passage.

DTW THRESHOLD PROBABILITIES...

* Moderate in thunderstorms this afternoon and evening.

* Low in ceilings at or below 5000 ft through mid afternoon, then
  moderate thereafter.

PREV DISCUSSION...
Issued at 1126 AM EDT Wed Jul 7 2021

MORNING UPDATE...

Nearly stationary frontal boundary located roughly along the I-69
corridor this morning will provide a focus for severe storms and
possibly some flash flooding early this afternoon. An area of mainly
showers with with some embedded thunder is ongoing north of this
boundary across northern Lower Michigan, possibly clipping northern
portions of Midland/Bay Counties. The area of concern for severe
thunderstorms and flooding will be mainly south of this surface
boundary. The morning 12Z sounding came in with a 1.18 inch PWAT and
dewpoints are currently around 70 degrees south of the boundary. So
there is plenty of moisture already present. Models indicate an even
slightly greater increase of moisture/theta-e advection this
afternoon as lower level flow backs slightly more to the southwest
with the approach of a shortwave trough. This along with right
entrance jet dynamics will provide some additional larger scale
ascent to support more robust convection along and south of the
frontal boundary this afternoon/evening.

Minimal cloud cover showing on satellite this morning south of I-69
should allow daytime heating the opportunity effectively increase
instability with MLCAPEs climbing above 1500 J/kg. A dive into the
SPC mesoanalysis shows effective bulk shear values are enough to
support some thunderstorm organization. Southern portions of
southeast Michigan will have around 25-35 knots of effective shear
with 35-45 knots along the I-69 corridor. Mid level lapse rates are a
modest 5-5.5 C/km with freezing levels around 13kft. Though, there
is some more dry air aloft today compared to yesterday, so there
should be just slightly better conditions for hail production with
the more organized thunderstorms. Increasing low level lapse of 7-8
C/km will be more than sufficient to aide strong downburst winds. The
tornado threat remains very low, but cannot completely rule out a
quick spin up given the chance for isolated enhanced low level wind
shear associated with any outflow/frontal boundary interactions.

Expecting a messy slower moving multi-cell cluster type thunderstorm
day. No capping by the afternoon should allow convective initiation
in southeast Michigan to kick off from 12-2 pm with the severe
threat continuing until about 9-10 pm. A healthy diurnal cumulus
field has already developed with some weak radar echos already
showing across northern Indiana. The main threats remain damaging wet
downburst winds and localized flash flooding. The localized flash
flooding concerns will mostly be for urban locations, especially
around the greater Detroit area, that see repeated rounds of
thunderstorms.

The Storm Prediction Center morning update has expanded the Marginal
Risk to just north of the I-69 corridor and introduced a Slight Risk
that covers areas south of a line from far southern Macomb and
Oakland counties stretching west through far northwest Washtenaw.
There is also a Marginal Risk for Excessive Rainfall for all of
southeast Michigan through today.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 4 AM EDT Thursday for LHZ421-441.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...AA
MARINE.......SS
HYDROLOGY....AA
AVIATION.....DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 7, 4:08 PM EDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
408 PM EDT Wed Jul 7 2021

MIZ060>063-068>070-075-076-082-083-082015-
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
408 PM EDT Wed Jul 7 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 9 pm this evening.

Scattered severe thunderstorms this afternoon and evening across
southeast Michigan. Main threat is damaging wind gusts to 65 mph, but hail
and a tornado or two are also possible. In addition, very heavy
rainfall will occur with these thunderstorms. Urban locations which
receive repeated rounds of storms may experience flash flooding.
Storm movement will be from west to east at 20-40 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are again possible on Thursday,
mainly for eastern portions of southeast Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

MIZ047>049-053>055-082015-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
408 PM EDT Wed Jul 7 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

The main area of severe thunderstorms this afternoon and evening
will stay mostly south of the Saginaw Valley and northern Thumb, but
rain with embedded strong thunderstorms will be possible tonight.
Main threat will be for heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered strong to severe thunderstorms are again
possible on Thursday, but greater chances remain mostly south of the
Saginaw Valley and Thumb.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time in these counties.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-082015-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
408 PM EDT Wed Jul 7 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 9 pm this evening
affecting areas from the St. Clair River south to western Lake Erie.

Isolated to scattered thunderstorms will be around this afternoon and
evening. Thunderstorms will be capable of producing wind gusts in
excess of 35 knots. Storm movement will be from west to east at 20-30
knots.

Small craft advisories are in effect for outer Saginaw Bay and the
nearshore waters from Port Austin to Harbor Beach. Refer to the
latest marine forecasts for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are again possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

AA

In the hours before

Special weather statement, Jul 7, 2:08 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
208 PM EDT Wed Jul 7 2021

MIZ082-083-071900-
Lenawee-Monroe-
208 PM EDT Wed Jul 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MONROE AND
LENAWEE COUNTIES...

At 208 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Onsted to Deerfield. Movement was
east at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

These storms will be near...
  Blissfield, Petersburg and Deerfield around 215 PM EDT.
  Temperance around 235 PM EDT.
  Tecumseh and Ida around 240 PM EDT.
  Britton around 255 PM EDT.
  Dundee around 300 PM EDT.

Other locations impacted by these storms include Seneca, Cone, Macon,
Ogden Center, Canandaigua, Ridgeway, Palmyra, Tipton, Sand Creek and
Samaria.
This includes US-23 between mile markers 1 and 25.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Michigan.

LAT...LON 4180 8424 4194 8421 4207 8406 4209 8353
      4173 8353 4171 8419
TIME...MOT...LOC 1808Z 263DEG 19KT 4194 8415 4188 8378

IRL
Special weather statement, Jul 7, 2:47 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
247 PM EDT Wed Jul 7 2021

MIZ069-071930-
Oakland MI-
247 PM EDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OAKLAND COUNTY UNTIL
330 PM EDT...

At 247 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holly, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Ortonville around 310 PM EDT.
  Clarkston around 315 PM EDT.

Other locations impacted by this storm include Holly State Recreation
Area, Rose Center, Davisburg, Auburn Hills, Lake Angelus and
Waterford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Michigan.

LAT...LON 4267 8368 4287 8369 4288 8329 4267 8324
TIME...MOT...LOC 1847Z 267DEG 16KT 4281 8360

IRL
Special weather statement, Jul 7, 2:53 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
253 PM EDT Wed Jul 7 2021

MIZ063-071930-
St. Clair MI-
253 PM EDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. CLAIR COUNTY
UNTIL 330 PM EDT...

At 253 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Clair, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central St.
Clair County, including the following locations... Rattle Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Michigan.

LAT...LON 4289 8247 4285 8247 4281 8248 4278 8247
      4276 8247 4276 8259 4291 8261 4292 8246
TIME...MOT...LOC 1853Z 267DEG 18KT 4283 8250

IRL
Local storm report, Jul 7, 3:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
339 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     5 N SOUTHFIELD          42.55N 83.25W
07/07/2021                   Oakland            MI   BROADCAST MEDIA

            NUMEROUS LARGE TREE LIMBS DOWN AROUND MAPLE AND
            CRANBROOK.

&&

KDK
Special weather statement, Jul 7, 3:51 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
351 PM EDT Wed Jul 7 2021

MIZ069-072115-
Oakland MI-
351 PM EDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND COUNTY UNTIL 515 PM
EDT...

At 351 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pinckney, moving east at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  South Lyon around 425 PM EDT.
  Milford around 435 PM EDT.
  Novi around 445 PM EDT.
  West Bloomfield around 450 PM EDT.
  Clarkston around 455 PM EDT.
  Pontiac and Birmingham around 505 PM EDT.
  Troy and Rochester around 515 PM EDT.

Other locations impacted by this storm include Franklin, Keego
Harbor, Waterford, Orchard Lake, Holly State Recreation Area,
Commerce, Rose Center, Lathrup Village, Auburn Hills and Bingham
Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Michigan.

LAT...LON 4243 8366 4287 8369 4289 8310 4245 8308
TIME...MOT...LOC 1951Z 253DEG 27KT 4251 8401

DRK
Local storm report, Jul 7, 4:09 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
409 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND DMG     4 ENE HOLLY             42.82N 83.55W
07/07/2021                   Oakland            MI   LAW ENFORCEMENT

            STATE POLICE REPORTS MULTIPLE TREES AND POWER LINES DOWN
            IN THE GROVELAND TOWNSHIP AREA.

0259 PM     TSTM WND DMG     3 ENE MONROE            41.93N 83.34W
07/07/2021                   Monroe             MI   PUBLIC

            SOCIAL MEDIA PICTURES OF NUMEROUS LARGE TREE LIMBS DOWN
            IN THE DETROIT BEACH NEIGHBORHOOD.

0351 PM     TSTM WND DMG     2 WNW ST. CLAIR SHORES  42.51N 82.92W
07/07/2021                   Macomb             MI   TRAINED SPOTTER

            SPOTTER REPORTS A FEW 5-6 INCH DIAMETER TREE LIMBS DOWN
            AT MELVIN AND GINLEY.

&&

KDK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:06 PM EDTSpecial Weather StatementDTXSaint Clair54 min
Jul 6, 8:07 PM EDTSpecial Marine WarningDTX53 min
Jul 6, 8:26 PM EDTSpecial Marine WarningDTX79 min
Jul 6, 9:22 PM EDTSpecial Weather StatementDTXSaginaw53 min
Jul 6, 9:31 PM EDTSevere Thunderstorm WarningDTXSaginaw25 min
Jul 6, 9:37 PM EDTSpecial Marine WarningDTX21 min
Jul 6, 9:45 PM EDTSevere Thunderstorm WarningDTXHuron41 min
Jul 6, 10:13 PM EDTSpecial Weather StatementDTXOakland62 min
Jul 6, 10:16 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola45 min
Jul 6, 10:49 PM EDTSevere Thunderstorm WarningDTXSanilac32 min
Jul 6, 10:51 PM EDTSpecial Weather StatementDTXOakland24 min
Jul 6, 11:00 PM EDTSpecial Weather StatementDTXSaginaw30 min
Jul 7, 3:38 AM EDTSmall Craft AdvisoryDTX24 hr
Jul 7, 12:35 PM EDTSpecial Weather StatementDTXHuron70 min
Jul 7, 1:43 PM EDTSpecial Weather StatementDTXHuron47 min
Jul 7, 1:49 PM EDTSevere Thunderstorm WarningDTXShiawassee41 min
Jul 7, 1:54 PM EDTSpecial Weather StatementDTXLivingston51 min
Jul 7, 2:08 PM EDTSpecial Weather StatementDTXLenawee52 min
Jul 7, 2:24 PM EDTSpecial Marine WarningDTX48 min
Jul 7, 2:39 PM EDTSevere Thunderstorm WarningDTXMonroe50 min
Jul 7, 2:41 PM EDTSpecial Marine WarningDTX65 min
Jul 7, 2:47 PM EDTSpecial Weather StatementDTXOakland43 min
Jul 7, 2:47 PM EDTSevere Thunderstorm WarningDTXLapeer, Oakland58 min
Jul 7, 2:53 PM EDTSpecial Weather StatementDTXSaint Clair37 min
Jul 7, 2:54 PM EDTSevere Thunderstorm WarningDTXOakland46 min
Jul 7, 3:10 PM EDTSevere Thunderstorm WarningDTXSaint Clair65 min
Jul 7, 3:11 PM EDTSpecial Marine WarningDTX105 min
Jul 7, 3:26 PM EDTSevere Thunderstorm WarningDTXMacomb49 min
Jul 7, 3:38 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw67 min
Jul 7, 3:51 PM EDTSpecial Weather StatementDTXOakland84 min
Jul 7, 4:18 PM EDTSevere Thunderstorm WarningDTXOakland57 min
Jul 7, 5:07 PM EDTSpecial Weather StatementDTXWayne53 min
Jul 7, 5:08 PM EDTSpecial Marine WarningDTX68 min
Jul 7, 5:09 PM EDTSevere Thunderstorm WarningDTXMacomb51 min
Jul 7, 5:31 PM EDTAreal Flood AdvisoryDTXMacomb, Oakland112 min
Jul 7, 5:44 PM EDTSpecial Weather StatementDTXMacomb31 min
Jul 7, 7:07 PM EDTSpecial Weather StatementDTXMonroe53 min
Jul 7, 7:22 PM EDTAreal Flood AdvisoryDTXGenesee99 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.